Alert archive / Colorado / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 211, NWS Pueblo, CO

August 10, 2017Bent County, Kiowa County, Colorado

NWS Pueblo, CO issued this severe thunderstorm warning at Aug 10, 2017, 5:57 PM MDT for Bent County, Kiowa County, Colorado. It was in force for 48 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 10, 2017, 5:57 PM MDT (23:57 UTC)
Expired
Aug 10, 2017, 6:45 PM MDT
In force
48 min
Issued by
NWS Pueblo, CO
Area
Storm-based polygon
Tornado
Possible
Hail
1.25 in
Wind
70.0 mph

Counties Bent County, CO, Kiowa County, CO

The radar

The Pueblo radar (KPUX), 91 km from the middle of the area, began a volume at 23:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 10, 6:35 PM MDTHAIL 1Hasty, COQUARTER SIZE HAIL HAS DIMINISHED TO PEA SIZE.
Aug 10, 6:38 PM MDTHAIL 2.75Hasty, COSPOTTER REPORTED BASEBALL TO PING PONG BALL SIZE HAIL.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 38 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 10, 3:52 PM MDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Denver, CO (KDEN), launched 12:00Z, 12.0 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2017-08-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2017-08-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 26 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2 J/kg
Mixed-layer CIN
-251 J/kg
Mixed-layer LCL
866 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
26 m²/s²
0-3 km storm-relative helicity
76 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

500 
WUUS55 KPUB 102357
SVRPUB
COC011-061-110045-
/O.NEW.KPUB.SV.W.0211.170810T2357Z-170811T0045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Pueblo CO
557 PM MDT THU AUG 10 2017

The National Weather Service in Pueblo has issued a

* Severe Thunderstorm Warning for...
  Southwestern Kiowa County in southeastern Colorado...
  Northwestern Bent County in southeastern Colorado...

* Until 645 PM MDT

* At 557 PM MDT, a severe thunderstorm was located near Arlington, or
  29 miles northeast of North La Junta, moving southeast at 25 mph.

  HAZARD...70 mph wind gusts and half dollar size hail. 

  SOURCE...Radar indicated. 

  IMPACT...Hail damage to vehicles is expected. Expect considerable 
           tree damage. Wind damage is also likely to mobile homes, 
           roofs, and outbuildings. 

* Locations impacted include...
  Las Animas, Haswell, Blue Lake, Hasty, Arlington, John Martin
  Reservoir and Fort Lyon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3808 10289 3804 10337 3847 10340 3853 10319
      3853 10317 3854 10314
TIME...MOT...LOC 2357Z 322DEG 23KT 3836 10328 

TORNADO...POSSIBLE
HAIL...1.25IN
WIND...70MPH
 
$$

kam
4 follow-up statements
769 
WWUS55 KPUB 110008
SVSPUB

Severe Weather Statement
National Weather Service Pueblo CO
608 PM MDT THU AUG 10 2017

COC011-061-110045-
/O.CON.KPUB.SV.W.0211.000000T0000Z-170811T0045Z/
Kiowa CO-Bent CO-
608 PM MDT THU AUG 10 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM MDT
FOR SOUTHWESTERN KIOWA AND NORTHWESTERN BENT COUNTIES...

At 608 PM MDT, a severe thunderstorm was located over Blue Lake, or
25 miles northeast of North La Junta, moving southeast at 30 mph.

HAZARD...Golf ball size hail and 70 mph wind gusts. 

SOURCE...Radar indicated. 

IMPACT...People and animals outdoors will be injured. Expect hail 
         damage to roofs, siding, windows, and vehicles. Expect 
         considerable tree damage. Wind damage is also likely to 
         mobile homes, roofs, and outbuildings. 

Locations impacted include...
Las Animas, Haswell, Blue Lake, Hasty, Arlington, John Martin
Reservoir and Fort Lyon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3808 10289 3804 10337 3836 10335 3847 10315
      3847 10314 3848 10311
TIME...MOT...LOC 0008Z 327DEG 25KT 3827 10324 

TORNADO...POSSIBLE
HAIL...1.75IN
WIND...70MPH
 
$$

kam
059 
WWUS55 KPUB 110018 RRA
SVSPUB

Severe Weather Statement
National Weather Service Pueblo CO
618 PM MDT THU AUG 10 2017

COC011-061-110045-
/O.CON.KPUB.SV.W.0211.000000T0000Z-170811T0045Z/
Kiowa CO-Bent CO-
618 PM MDT THU AUG 10 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM MDT
FOR SOUTH CENTRAL KIOWA AND NORTHWESTERN BENT COUNTIES...

At 618 PM MDT, a severe thunderstorm was located near Blue Lake, or
27 miles northeast of North La Junta, moving southeast at 25 mph.

HAZARD...Golf ball size hail and 70 mph wind gusts. 

SOURCE...Radar indicated. 

IMPACT...People and animals outdoors will be injured. Expect hail 
         damage to roofs, siding, windows, and vehicles. Expect 
         considerable tree damage. Wind damage is also likely to 
         mobile homes, roofs, and outbuildings. 

Locations impacted include...
Las Animas, Blue Lake, Hasty, John Martin Reservoir and Fort Lyon. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3805 10330 3827 10331 3836 10310 3838 10305
      3808 10289
TIME...MOT...LOC 0018Z 313DEG 23KT 3824 10315 

TORNADO...POSSIBLE
HAIL...1.75IN
WIND...70MPH
 
$$

kam
783 
WWUS55 KPUB 110029
SVSPUB

Severe Weather Statement
National Weather Service Pueblo CO
629 PM MDT THU AUG 10 2017

COC011-061-110045-
/O.CON.KPUB.SV.W.0211.000000T0000Z-170811T0045Z/
Kiowa CO-Bent CO-
629 PM MDT THU AUG 10 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM MDT
FOR SOUTHWESTERN KIOWA AND NORTH CENTRAL BENT COUNTIES...

At 629 PM MDT, a severe thunderstorm was located near John Martin
Reservoir, or 24 miles west of Lamar, moving south at 40 mph.

HAZARD...60 mph wind gusts and quarter size hail. 

SOURCE...Radar indicated. 

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees. 

Locations impacted include...
Las Animas, Hasty, John Martin Reservoir and Fort Lyon. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3806 10322 3828 10316 3832 10308 3833 10302
      3808 10289
TIME...MOT...LOC 0029Z 338DEG 34KT 3818 10306 

TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
 
$$

kam
802 
WWUS55 KPUB 110040
SVSPUB

Severe Weather Statement
National Weather Service Pueblo CO
640 PM MDT THU AUG 10 2017

COC011-061-110050-
/O.EXP.KPUB.SV.W.0211.000000T0000Z-170811T0045Z/
Kiowa CO-Bent CO-
640 PM MDT THU AUG 10 2017

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN KIOWA AND NORTH
CENTRAL BENT COUNTIES WILL EXPIRE AT 645 PM MDT...
        
The storm which prompted the warning has moved out of the area.
Therefore the warning will be allowed to expire.

A severe thunderstorm watch remains in effect until 1000 PM MDT for
southeastern Colorado.

LAT...LON 3806 10322 3828 10316 3832 10308 3833 10302
      3808 10289
TIME...MOT...LOC 0040Z 322DEG 23KT 3813 10301 

$$

kam

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 10, 3:54 PM MDT, 2 hours 3 minutes earlier.

Area forecast discussion, Aug 10, 3:54 PM MDT, 2 hours 3 minutes before
Area Forecast Discussion
National Weather Service Pueblo CO
354 PM MDT Thu Aug 10 2017

.UPDATE...
Issued at 352 PM MDT Thu Aug 10 2017

Updated to include severe thunderstorm watch for southeast
Colorado plains until 10 pm.

&&

.SHORT TERM...(This evening through Friday)
Issued at 333 PM MDT Thu Aug 10 2017

...Active Evening Ahead with Severe Storms Possible on the Plains...

Boundary evident in satellite pictures this afternoon advancing
steadily south and westward toward the Palmer Divide.  A weak
boundary has already formed along the Palmer Divide in response to
normal upslope diurnal processes on each side of the divide.  The
bigger, more operative boundary will merge with it over the next
couple hours.  First round of convection associated with incoming
shortwave has fired over the mountains and is now working east onto
the plains.  Storms will gradually increase in intensity through the
afternoon, becoming strong to severe over the Pikes Peak Region by
late in the day.  From there, the severe potential will progress
southeastward across the plains through the evening following the
boundary.  Storms are moving right along this afternoon.  That is an
indication of the stronger winds aloft.  As the lower level winds
crank up from the east through the afternoon, behind the boundary,
shear values will increase to around at 50 knots.  This will
increase the potential for supercell storm development through the
evening. Most storms will be capable of locally heavy rain, wind
gusts to 50 mph, pea size hail and lightning.  However, the larger,
more organized, persistent supercells that develop will be capable
of hail an inch or more in diameter, wind gusts to 60 mph or more
and possibly even a tornado.  There is also a flash flood threat
this evening. The Hayden Pass scar probably has the lowest chance of
getting hit tonight.  High res models do not really have anything
too intense moving across the scar.  The Junkins scar may not get
hit much at first, but as the boundary backs into the mountains
later this evening, something more intense and long lasting could
develop.  Hi res models suggest this with late convective
development in the vicinity of the scar. The Waldo probably has the
greatest odds of getting hit this evening. This is where the models
suggest the most persistent and possibly recurring storm
development. Luckily, the Waldo is the most resilient of the 3
scars, having had both significant regrowth and mitigation. Another
area of flash flood concern will be out east across the plains.
There could be the local threat from supercells first. Then, later
in the evening, the more widespread and persistent flash flood
threat will start to materialize as convection merges into a complex
somewhere along the Kansas border.

.LONG TERM...(Friday night through Thursday)
Issued at 333 PM MDT Thu Aug 10 2017

Will keep this brief due to ongoing active conditions. Primary
longer term meteorological issues include strong to marginally
severe storms at times(primarily into early next week), heavy
rain/localized flash flood potential, pops and temperatures

Recent longer range forecast model soundings, computer simulations
and PV analysis suggest that a relatively moist airmass will continue
over many portions of the forecast district into early next week
with some drying and warming then anticipated by later next week.

Projected capes/LI's and 0-6km bulk shears values in the 1000+
J/KG, -5C and 40+ knots ranges respectively at times are expected
at times into Monday(favoring eastern sections), which will allow
for the potential of strong to possibly severe storms at times
during this time-frame.

In addition, storms capable of producing heavy precipitation(including
localized flash flooding potential at times) are also anticipated
into at least late this weekend/early this week. As always, WFO
Pueblo will issue hydro/severe products as needed.

Finally, maximum temperatures generally running near to below
mid-August climatological averages are anticipated into Monday,
with maximum temperatures then running near to above mid-August
climatological averages expected from Tuesday into next Thursday.

&&

.AVIATION...(For the 00Z TAFS through 00Z Friday evening)
Issued at 333 PM MDT Thu Aug 10 2017

Scattered thunderstorms will spread south and eastward across the
plains through this evening as a boundary moves south through the
region. Severe storm potential will be higher this evening than last
due to the boundary and increased wind shear. Most storms will carry
a risk of locally heavy rain, wind gusts to around 50 mph, pea size
hail and lightning. However, from the Pikes Peak Region southeast
across the plains, there will also be a risk of severe supercell
storms producing large hail to an inch or more in diameter, wind
gusts to 60 mph or more and possibly a tornado. The most likely
period for severe storm development will start late this afternoon
over the Pikes Peak Region and then carry southeast across the
plains through the evening hours. MVFR, IFR and LIFR conditions can
be expected in areas of precipitation. The KCOS, KPUB and KALS TAF
sites could all see storms this evening, primarily until around 02
UTC. However, recent high res model runs are showing some additional
storm development possible during the late evening hours at KCOS and
KPUB, between about 4 and 7 UTC.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

UPDATE...LW
Hazardous weather outlook, Aug 10, 11:56 AM MDT, 6 hours 1 minute before
Hazardous Weather Outlook
National Weather Service Pueblo CO
1156 AM MDT Thu Aug 10 2017

COZ058>089-093>099-111800-
Western Mosquito Range/East Lake County Above 11000 Ft-
Leadville Vicinity/Lake County Below 11000 Ft-
Eastern Sawatch Mountains above 11000 Ft-
Western Chaffee County Between 9000 and 11000 Ft-
Central Chaffee County Below 9000 Ft-
Western Mosquito Range/East Chaffee County above 9000Ft-
Saguache County West of Continental Divide Below 10000 Ft-
Saguache County East of Continental Divide below 10000 Ft-
La Garita Mountains Above 10000 Ft-
Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Ft-
Eastern San Juan Mountains Above 10000 Ft-
Del Norte Vicinity/Northern San Luis Valley Below 8500 Ft-
Alamosa  Vicinity/Central San Luis Valley Below 8500 Ft-
Southern San Luis Valley-
Northern Sangre de Cristo Mountains Between 8500 And 11000 Ft-
Northern Sangre de Cristo Mountains above 11000 Ft-
Southern Sangre de Cristo Mountains Between 7500 and 11000 Ft-
Southern Sangre de Cristo Mountains Above 11000 Ft-
Northwestern Fremont County  Above 8500Ft-
Western/Central Fremont County Below 8500 Ft-
Wet Mountain Valley Below 8500 Ft-
Wet Mountains between 6300 and 10000Ft-
Wet Mountains above 10000 Ft-
Teller County/Rampart Range above 7500fT/Pike's Peak Between
7500 And 11000 Ft-Pikes Peak above 11000 Ft-
Canon City Vicinity/Eastern Fremont County-
Northern El Paso County/Monument Ridge/Rampart Range Below
7500 Ft-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range
Below 7400 Ft-Pueblo Vicinity/Pueblo County Below 6300 Feet-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Ft-
Trinidad Vicinity/Western Las Animas County Below 7500 Ft-
Crowley County-La Junta Vicinity/Otero County-
Eastern Las Animas County-Western Kiowa County-
Eastern Kiowa County-Las Animas Vicinity/Bent County-
Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County-
1156 AM MDT Thu Aug 10 2017

This hazardous weather outlook is for portions of central...east
central...south central and southeast Colorado.

.DAY ONE...This Afternoon and Tonight

Isolated storms will be developing over the mountains and Pikes
Peak Region early this afternoon. Then, late in the day through
the evening, the storms will spread south and eastward across the
rest of the plains as a boundary moves south through the region.
Severe storm potential will be higher today than previous days due
to the boundary and increased wind shear. Most storms today will
carry a risk of locally heavy rain, wind gusts to around 50 mph,
pea size hail and lightning. However, from the Pikes Peak Region
southeast across the plains, there will also be a risk of severe
supercell storms producing large hail to an inch or more in
diameter, wind gusts to 60 mph or more and possibly a tornado.
Flash flooding will also be a possibility, particularly on burn
scars and urban areas.  The most likely period for severe storm
development will start late today over the Pikes Peak Region and
then carry southeast across the plains through the evening hours.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

There will be daily chances of thunderstorms across the area
through Wednesday, with the greatest coverage of storms expected
to be over and near the higher terrain. The main threats from
storms will be lightning and locally heavy rain, with the
potential for flash flooding, especially across area burn scars.
Small hail and gusty outflow winds will also be possible with a
few of the stronger storms.

.SPOTTER INFORMATION STATEMENT...

Weather conditions that meet reporting criteria for spotters will be
possible this afternoon and evening across southeast and south
central Colorado.

50/50

In the hours before

Local storm report, Aug 10, 4:41 PM MDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
441 PM MDT THU AUG 10 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0437 PM     HEAVY RAIN       4 NNW PETERSON AFB      38.88N 104.72W
08/10/2017  M0.58 INCH       EL PASO            CO   TRAINED SPOTTER

            FELL IN 20 MINUTES.

&&
Local storm report, Aug 10, 4:48 PM MDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
448 PM MDT THU AUG 10 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0448 PM     HAIL             2 SE SECURITY           38.73N 104.70W
08/10/2017  M1.00 INCH       EL PASO            CO   TRAINED SPOTTER

0445 PM     HEAVY RAIN       1 NE SECURITY           38.75N 104.72W
08/10/2017  M1.00 INCH       EL PASO            CO   TRAINED SPOTTER

&&
Special weather statement, Aug 10, 4:56 PM MDT, 1 hour 1 minute before
Special Weather Statement
National Weather Service Pueblo CO
456 PM MDT THU AUG 10 2017

COZ074-087-088-102330-
Southern Sangre De Cristo Mountains Between 7500 and 11000 Ft CO-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Ft CO-
Trinidad Vicinity/Western Las Animas County Below 7500 Ft CO-
456 PM MDT THU AUG 10 2017

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN HUERFANO AND WEST
CENTRAL LAS ANIMAS COUNTIES UNTIL 530 PM MDT...

At 456 PM MDT, Doppler radar was tracking a strong thunderstorm 7
miles northwest of Aguilar, or 25 miles northwest of Trinidad, moving
southeast at 15 mph.

Nickel size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Aguilar.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

A severe thunderstorm watch remains in effect until 1000 PM MDT for
southeastern Colorado.

LAT...LON 3749 10485 3761 10468 3746 10441 3727 10466
TIME...MOT...LOC 2256Z 315DEG 11KT 3750 10471

28
Local storm report, Aug 10, 5:03 PM MDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
503 PM MDT THU AUG 10 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 PM     HEAVY RAIN       2 SE SECURITY           38.73N 104.70W
08/10/2017  M1.10 INCH       EL PASO            CO   TRAINED SPOTTER

            20 MINUTE DURATION.

&&

RMG
Special weather statement, Aug 10, 5:18 PM MDT, 39 minutes before
Special Weather Statement
National Weather Service Pueblo CO
518 PM MDT THU AUG 10 2017

COZ087-088-110000-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Ft CO-
Trinidad Vicinity/Western Las Animas County Below 7500 Ft CO-
518 PM MDT THU AUG 10 2017

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL HUERFANO AND NORTH
CENTRAL LAS ANIMAS COUNTIES UNTIL 600 PM MDT...

At 517 PM MDT, Doppler radar was tracking a strong thunderstorm 11
miles northeast of Aguilar, or 25 miles north of Trinidad, moving
east at 25 mph.

Nickel size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Tyrone.

A severe thunderstorm watch remains in effect until 1000 PM MDT for
southeastern Colorado.

LAT...LON 3745 10463 3763 10463 3768 10407 3741 10407
TIME...MOT...LOC 2317Z 269DEG 22KT 3754 10454

28
Special weather statement, Aug 10, 5:53 PM MDT, 4 minutes before
Special Weather Statement
National Weather Service Pueblo CO
553 PM MDT THU AUG 10 2017

COZ098-110045-
Lamar Vicinity/Prowers County CO-
553 PM MDT THU AUG 10 2017

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN PROWERS COUNTY UNTIL
645 PM MDT...

At 553 PM MDT, Doppler radar was tracking a strong thunderstorm near
Granada, or 13 miles west of Coolidge, moving northeast at 10 mph.

Nickel size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Holly, Granada and Hartman.

A severe thunderstorm watch remains in effect until 1000 PM MDT for
southeastern Colorado.

LAT...LON 3783 10223 3797 10243 3823 10217 3813 10204
      3796 10204
TIME...MOT...LOC 2353Z 224DEG 9KT 3799 10225

28

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 9, 6:06 PM MDTSevere Thunderstorm WarningPUBEl Paso24 min
Aug 9, 6:14 PM MDTSpecial Weather StatementPUBLas Animas31 min
Aug 9, 6:27 PM MDTSpecial Weather StatementPUBEl Paso33 min
Aug 9, 6:32 PM MDTSpecial Weather StatementPUBLas Animas13 min
Aug 9, 6:56 PM MDTSpecial Weather StatementPUBLas Animas19 min
Aug 9, 7:08 PM MDTSpecial Weather StatementPUBLas Animas22 min
Aug 9, 7:16 PM MDTSevere Thunderstorm WarningPUBLas Animas44 min
Aug 9, 7:23 PM MDTSpecial Weather StatementPUBFremont22 min
Aug 9, 7:36 PM MDTSpecial Weather StatementPUBPueblo24 min
Aug 9, 7:48 PM MDTSpecial Weather StatementPUBFremont27 min
Aug 9, 7:59 PM MDTSevere Thunderstorm WarningPUBFremont, Pueblo31 min
Aug 9, 8:21 PM MDTSevere Thunderstorm WarningPUBPueblo39 min
Aug 9, 9:15 PM MDTSpecial Weather StatementPUBOtero30 min
Aug 9, 9:41 PM MDTSpecial Weather StatementPUB34 min
Aug 9, 9:44 PM MDTSevere Thunderstorm WarningPUBLas Animas46 min
Aug 10, 2:58 PM MDTSevere Thunderstorm WarningPUBEl Paso32 min
Aug 10, 3:07 PM MDTSevere Thunderstorm WarningPUBLas Animas23 min
Aug 10, 3:27 PM MDTSevere Thunderstorm WarningPUBLas Animas44 min
Aug 10, 3:28 PM MDTSpecial Weather StatementPUBEl Paso32 min
Aug 10, 3:30 PM MDTSpecial Weather StatementPUBPueblo30 min
Aug 10, 3:39 PM MDTSevere Thunderstorm WarningPUBEl Paso36 min
Aug 10, 4:16 PM MDTSpecial Weather StatementPUBEl Paso29 min
Aug 10, 4:30 PM MDTSevere Thunderstorm WarningPUBEl Paso, Teller30 min
Aug 10, 4:55 PM MDTSevere Thunderstorm WarningPUBEl Paso, Pueblo35 min
Aug 10, 4:56 PM MDTSpecial Weather StatementPUBHuerfano34 min
Aug 10, 5:14 PM MDTSevere Thunderstorm WarningPUBKiowa31 min
Aug 10, 5:18 PM MDTSpecial Weather StatementPUBLas Animas42 min
Aug 10, 5:22 PM MDTSevere Thunderstorm WarningPUBCrowley, Kiowa38 min
Aug 10, 5:28 PM MDTSevere Thunderstorm WarningPUBLas Animas47 min
Aug 10, 5:29 PM MDTSevere Thunderstorm WarningPUBCrowley, El Paso, Pueblo46 min
Aug 10, 5:43 PM MDTTornado WarningPUBBent, Kiowa, Prowers32 min
Aug 10, 5:53 PM MDTSpecial Weather StatementPUBProwers52 min
Aug 10, 5:59 PM MDTSevere Thunderstorm WarningPUBProwers46 min
Aug 10, 5:59 PM MDTSevere Thunderstorm WarningPUBLas Animas, Otero46 min

Nearby

Severe Thunderstorm Warnings in Colorado, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.